EconPapers    
Economics at your fingertips  
 

Using Chebyshev Polynomials to Approximate Partial Differential Equations

Guglielmo Maria Caporale and Mario Cerrato

No 2308, CESifo Working Paper Series from CESifo

Abstract: This paper suggests a simple method based on a Chebyshev approximation at Chebyshev nodes to approximate partial differential equations. It consists in determining the value function by using a set of nodes and basis functions. We provide two examples: pricing a European option and determining the best policy for shutting down a machine. The suggested method is flexible, easy to programme and efficient. It is also applicable in other fields, providing efficient solutions to complex systems of partial differential equations.

Keywords: European options; Chebyshev polynomial approximation; Chebyshev nodes (search for similar items in EconPapers)
JEL-codes: C63 G12 (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.cesifo.org/DocDL/cesifo1_wp2308.pdf (application/pdf)

Related works:
Journal Article: Using Chebyshev Polynomials to Approximate Partial Differential Equations (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ces:ceswps:_2308

Access Statistics for this paper

More papers in CESifo Working Paper Series from CESifo Contact information at EDIRC.
Bibliographic data for series maintained by Klaus Wohlrabe ().

 
Page updated 2025-03-30
Handle: RePEc:ces:ceswps:_2308